Florida, 2002

Flood in Florida, June 13, 2002

June 13, 2002 · NWS JAX · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 13, 8:35 AM EST, 3 hours 20 minutes earlier.

Area forecast discussion, Jun 13, 8:35 AM EST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
935 AM EDT THU JUN 13 2002

PUBLIC...PERSISTENT UPPER TROF CONTINUES FROM OFFSHORE GA COAST
ACROSS THE FL PENINSULA TO THE CENTRAL GOMEX. DRY AIR IN AN
INCREASINGLY NARROW STRIP NEAR THE TROF AXIS. EARLIER SFC ANALYSIS
SHOWED CONFUSED PRES PATTERN WITH ONE TROF ACROSS S CENTRAL FL...
ANOTHER ACROSS N FL WITH A WK RIDGE SANDWICHED IN BETWEEN. THIS
PATTERN SHOULD GIVE WAY TO THERMAL TROFFING OVER THE FL PENINSULA
AND INTO SE GA. PWATS HIGHEST AGAIN OVER S. NARROW LINE OF
CONVECTION OFFSHORE COINCIDES WITH AXIS OF UPPER TROF...AND EXPECT
MOST OF THE AFTN ACTIVITY TO BE ALONG AND S OF THIS AXIS OVER LAND.
INSTABILITY HAS DECREASED SOMEWHAT SINCE WED...AND EVIDENCE OF WK
SUBSIDENCE INVERSION AT 650MB. WITH WEAK SYNOPTIC FLOW...EXPECT
SEABREEZE COLLISION ZONE TO BE MAIN FOCUS OF CONVECTION OVER
INTERIOR N FL. WILL PROBABLY SHAVE 10% MORE OFF POPS OVER S...AND
THIS WILL BLEND BETTER WITH TBW AND MLB. TEMPS SHOULD BE OK...BUT
MAY BUMP UP A COUPLE OF DEGS OVER INTERIOR GA.

MARINE...LITTLE CHANGE.

.JAX...
.GA...NONE.
.FL...NONE.

CARROLL

In the hours before

Special weather statement, Jun 13, 9:15 AM EST, 2 hours 40 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-132300-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1015 AM EDT THU JUN 13 2002

...SCATTERED THUNDERSTORMS ACROSS MAINLY NORTH FLORIDA THIS
AFTERNOON...

SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS THE
AREA. THE GREATEST CONCENTRATION OF STORMS WILL BE OVER THE INTERIOR
OF NORTH FLORIDA...MAINLY BETWEEN I-75...US-17...AND I-10 DURING THE
MID-AFTERNOON THROUGH EARLY EVENING. DUE TO THE SLOW MOVEMENT OF
STORMS...THE GREATEST HAZARD WILL BE LOCALLY HEAVY RAINFALL. IN
ADDITION...STRONGEST STORMS WILL BE CAPABLE OF PRODUCING SMALL
HAIL...WINDS GUSTS TO 40 MPH...AND FREQUENT LIGHTNING.

SEVERE WEATHER IS NOT EXPECTED AND SPOTTER ACTIVATION IS NOT
ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Duval

When
June 13, 11:55 AM EST
Where
Duval County, Jacksonville Beach
Reported by
EMERGENCY MANAGER
Coordinates
30.335, -81.648 (the zone’s center; the record gives no point)

Minor roadway flooding.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2002Every state in 2002This day in weather historyWarnings in Florida, June 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5300945.